Medical Questions > Conditions and Diseases > Lupus Forum

Swollen Ankles

Must Read
Learn the basics about autoimmune disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing an autoimmune disorder. ...
Learn about screening and diagnosis options available for autoimmune disorders....
My ankles stay swollen almost all the time...Especially in the summer. I'm a fairly young age, i'm not overweight at all, I don't eat salt and i'm not on my feet alot. My general physician doesn't really know what to think of it...He has me on lasix; which isn't helping very much. I do take dilantin and depakote for epilepsy...I guess the swelling is from those medications...I just don't know... Anyone have any ideas what to do to make it better. Thanks..
Did you find this post helpful?
|

replied August 2nd, 2006
Maybe u can go and check out you might have protein leak in the kidney that make your ankle swollen. Do more blood test with your rheumatologist. You might have lupus related to your kidney.
|
Did you find this post helpful?

replied November 16th, 2006
There are a lot of medications out there for protein leaks. Try one, if one doens't work, change another medications. Be sure to see other specialists also.
|
Did you find this post helpful?

replied August 6th, 2008
feet and ankle swollen
My feet and ankles have been swollen too. I am almost 39. I am not overweight. No chance at all that I am pregnant. I haven't been eating a lot of salty foods. My period was over a week ago so I don't think that has anything to do with it. They are swollen. No pain really. Uncomfortable, I could say. My friend said the heat could have caused it. I thought she was right because when I was out walking in the heat a few years ago, my hands swelled up. But I have been watching this feet and ankle thing closely and even when I am not overheated they swell. Like right now. I'm scared. Ever since I started getting older I noticed my body seems to protest when and how it wants to. Sometimes I can figure out the problem but not this time. I seen by looking on the internet different reasons for the swelling and some of the reasons scare the hell out of me. I have good health insurance. Please, someone, especially someone knowledgeable, give me some instruction. If I need to get checked out by a physician, tell me that. If you got your own ideas, tell me that. Thanks in advance for anyone's help.
|
Did you find this post helpful?

replied September 13th, 2008
swollen feet
CARIM -- my right foot only has been swollen for about 5 weeks now. I have gone to my GP and he says it is a sprain but I don't think it is. My chiropractor took xrays and there is no fracture. I have never had any pain whatsoever and just literally woke up one day with a fat, swollen foot and cannot get a shoe on. My acupuncture pulled up an article regarding leaking kidneys and suggested I see my rheumatologist. Like you, I'm 40, not overweight and have not changed my diet (nor meds) so I'm perplexed. I am tired of wearing flip flops to work (shoes do not fit) and I want the problem resolved.
|
Did you find this post helpful?

replied June 1st, 2011
Hello Carim,

I am a Lupus patient and I do suffer from this kind of problems. I understand your concerns and my recommendation is to go to a rheumatologist. He should be able to do a more in depth test and determine exactly what it is.

Good luck!
|
Did you find this post helpful?

replied April 2nd, 2012
Side effects Plaquenil 200 mg
Tell your doctor immediately if any of these rare but very serious side effects occur: severe stomach/abdominal pain, severe nausea/vomiting, easy bleeding/bruising, signs of infection (e.g., fever, persistent sore throat), seizures, shortness of breath, swelling ankles/feet, extreme tiredness, dark urine, yellowing eyes/skin.A very serious allergic reaction is unlikely, but seek immediate medical attention if it occurs.
|
Did you find this post helpful?

replied April 2nd, 2012
TexasMade wrote:
Side effects Plaquenil 200 mg
Tell your doctor immediately if any of these rare but very serious side effects occur: severe stomach/abdominal pain, severe nausea/vomiting, easy bleeding/bruising, signs of infection (e.g., fever, persistent sore throat), seizures, shortness of breath, swelling ankles/feet, extreme tiredness, dark urine, yellowing eyes/skin.A very serious allergic reaction is unlikely, but seek immediate medical attention if it occurs.
|
Did you find this post helpful?

replied June 16th, 2013
connective tissue diseases
Have "connective tissue diseases", lupus, rheum and osteo, chronic fatigue, fibro, my feet have really begun to swell, now going up to my knees, usually no longer able to wear shoes....wear flip flops....from my research, it seems lupus, arthritis and fibro all cause this swelling...anyone aware of this? Am new to this site, the pain over body is pretty bad....any comforting words?
Hard to smile! "trying to cope"
|
Did you find this post helpful?